Alert archive / Pennsylvania / Wind Advisories in 2025

Wind Advisory 23, NWS Philadelphia/Mount Holly

December 23, 2025Carbon County, Monroe County, Pennsylvania

NWS Philadelphia/Mount Holly issued this wind advisory at Dec 23, 2025, 1:59 PM EST for Carbon County, Monroe County, Pennsylvania. It took effect at Dec 24, 2025, 1:00 AM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 23, 2025, 1:59 PM EST (18:59 UTC)
In effect from
Dec 24, 2025, 1:00 AM EST
Expired
Dec 24, 2025, 1:00 PM EST
In force
12 hr
Issued by
NWS Philadelphia/Mount Holly

Counties Carbon County, PA, Monroe County, PA

The radar

The Binghamton radar (KBGM), 140 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 7.0 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2025-12-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2025-12-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1100 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

829 
WWUS71 KPHI 231859
NPWPHI

URGENT - WEATHER MESSAGE
National Weather Service Mount Holly NJ
159 PM EST Tue Dec 23 2025

PAZ054-055-240900-
/O.NEW.KPHI.WI.Y.0023.251224T0600Z-251224T1800Z/
Carbon-Monroe-
Including the cities of Stroudsburg and Jim Thorpe
159 PM EST Tue Dec 23 2025

...WIND ADVISORY IN EFFECT FROM 1 AM TO 1 PM EST WEDNESDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Carbon and Monroe Counties.

* WHEN...From 1 AM to 1 PM EST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Guzzo
2 follow-up statements
204 
WWUS71 KPHI 240636
NPWPHI

URGENT - WEATHER MESSAGE
National Weather Service Mount Holly NJ
136 AM EST Wed Dec 24 2025

PAZ054-055-241800-
/O.CON.KPHI.WI.Y.0023.000000T0000Z-251224T1800Z/
Carbon-Monroe-
Including the cities of Jim Thorpe and Stroudsburg
136 AM EST Wed Dec 24 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Carbon and Monroe Counties.

* WHEN...Until 1 PM EST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Staarmann
669 
WWUS71 KPHI 241748
NPWPHI

URGENT - WEATHER MESSAGE
National Weather Service Mount Holly NJ
1248 PM EST Wed Dec 24 2025

PAZ054-055-241900-
/O.EXP.KPHI.WI.Y.0023.000000T0000Z-251224T1800Z/
Carbon-Monroe-
Including the cities of Stroudsburg and Jim Thorpe
1248 PM EST Wed Dec 24 2025

...WIND ADVISORY WILL EXPIRE AT 1 PM EST THIS AFTERNOON...

Winds are diminishing.

$$

RCM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this wind advisory went out at Dec 23, 1:47 PM EST, 12 minutes earlier.

Area forecast discussion, Dec 23, 1:47 PM EST, 12 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
147 PM EST Tue Dec 23 2025

.SYNOPSIS...
A cold front will move through this evening with a weak high
pressure system following in its wake. This high pressure system
does not slide offshore until Christmas Day as another weak low
pressure system moves through. An active pattern will take shape for
the end of the week and weekend with the potential for a series of
storm systems impacting the area.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
Part of the Winter Weather Advisories were allowed to expire. Due to
some lingering winter precipitation, the remaining advisories
are unchanged. Precipitation will continue to exit early this
afternoon and we trend drier into tonight. A cold front moves
through from the west this evening into the early overnight
hours bringing some cold air with it as winds turn out of the
northwest.

Low temperatures tonight are mainly in the mid to upper 30s (above
freezing) south of I-78, and close to 30 degrees north of there. So
any icy roads from refreezing snow melt should be confined to
untreated roads north of I-78. Winds will also increase overnight as
the cold front pushes offshore, which should help to dry things out
a bit more too. There continues to be a signal for wind gusts near
40-50 mph across the Pocono Plateau and higher elevations of
northwest New Jersey developing after midnight tonight into
Wednesday morning. This will be due to strong low level winds
developing beneath an inversion and the Bernoulli effect
accelerating winds across the ridge lines and mountain peaks, and
significant wind gusts are not expected outside of these areas. A
Wind Advisory will likely be needed tonight into Wednesday morning
for Carbon and Monroe counties. Wind gusts reaching over 40-50 mph
in the higher elevations of NW NJ appear more localized, so a Wind
Advisory may not be warranted for these areas at this time.
Elsewhere, gusts around 25-35 mph are forecast.

Behind the cold front that moves through tonight, a high pressure
system will approach from the west out of the Great Lakes region.
This high pressure system will keep Wednesday on the more tranquil
side. A majority of the day will be mostly clear before clouds
increase during the evening hours. Highs on Wednesday will be in the
40s for most with the 30s for the Poconos. Winds in the morning will
still range from 25-35 mph for many with upwards of 40-50 mph for
the Poconos. Due to the high pressure system building in, the winds
will lessen through the day. By Wednesday evening, gusts are 5-10
mph for most and upwards of 20 mph in the Poconos.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/...
High pressure will be overhead on Wednesday Night and moving
offshore ahead of a weak clipper system. Cloud cover increases as
the night goes on but any precipitation should hold off until
daybreak. Temperatures drop into the mid to upper 20s and low 30s.

For Christmas Day, a weak shortwave and associated area of low
pressure dive to our southeast. This will clip the southern half of
our region, bringing some light showers, though nothing of
significance and rain accumulations below a tenth of an inch.
Looking at around a 30-40% chance of rain for South Jersey and
Delmarva, with a 15-25% for southeastern PA, and the rest of New
Jersey. So, not a washout, but a mostly cloudy day with some showers
around. Temperatures will be in the low to mid 40s with upper 40s
over lower Delmarva.

Things dry out for Christmas night as an area of high pressure
slides by to the north. Temperatures generally will be in the 20s
with some teens north of I-80.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
An active and unsettled period is ahead for the weekend and
potentially into next week. Main period to watch will be Friday and
Friday Night as well as Sunday and Sunday Night as two systems
impact the region, likely bringing some form of wintry weather.

The first system comes in Friday into Friday Night. There is a
lot of uncertainty with this system as high pressure off the
north will result in some cold air in place, but warm air aloft
will be trying to erode that cold air. There likely will be a
transition zone setting up over our area between all rain,
sleet/freezing rain, and snow. The track and timing of the
surface low will make all the difference, and hopefully that
will come into focus over the next few forecast cycles. The
trend as of late has been a bit slower and further south with
the track of the surface low, which would actually result in
more impacts for our region. The potential is certainly there
for accumulating snow, possibly significant, for areas north of
Philadelphia. A wide variety of outcomes exist still among
deterministic guidance, with the GFS bringing significant
accumulations from Philadelphia on north, the GEM having minor
snowfall limited to northern areas, and the ECWMF and its AI
counterpart going more in the middle of those solutions. NBM
Probability of 2" or more of snow is around 50-80% from Philly
on north with probabilities decreasing drastically the further
south you go. Probability of 6" or more of snow is around 15-30%
for the Philly metro, Lehigh Valley, and Poconos, with around a
40-50% chance for North Jersey.

Another component with this storm is the potential for some freezing
rain and measurable ice accumulation. Again, still too early to know
for sure given low confidence, but current probabilistic
guidance from the NBM has around a 30-50% chance of ice
accumulations greater than a tenth of an inch from the I-95
corridor on west.

Overall, as mentioned previously, this is a low confidence forecast,
but areas from about Philadelphia on north and west should keep
a close eye on the forecast as this storm could be potentially
disruptive and bring large impacts.

Saturday looks to be a period in between systems, however, some
lingering rain or snow showers could hover over the region as an
area of low pressure meanders offshore. Some guidance even shows a
small chance for freezing rain/drizzle. However, things could also
be completely dry if the low offshore goes further out to sea. PoPs
are only around 20-30% for Saturday.

For Saturday Night, a warm front lifts northward with a stronger
cold front coming through sometime Sunday or Sunday Night. Some cold
air especially on Saturday Night and early Sunday could get trapped
over the Lehigh Valley and Poconos if the warm front is slower and
gets hung up. Some guidance shows another period of freezing rain
possible. For most though, it will primarily be an all rain event
with the cold front coming through on Sunday Night/Monday morning.

Temperatures likely take a tumble next week with breezy conditions
in a cold advection pattern, though it should be dry as we get
towards the new year.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Rest of Today...Prevailing MVFR ceilings and occasional MVFR
visibility restrictions due to drizzle/mist. At times terminals
will go VFR as pockets of precipitation move out or ceilings
scatter out. Precipitation ends between 18Z and 21Z. South to
southwest winds around 5-10 kts. Moderate confidence.

Tonight...Any lingering MVFR ceilings lift and scatter out to
VFR by around 03Z. Westerly winds increasing to 10-15 kts and
shifting northwest by 06Z with gusts 20-25 kts. High confidence.

Wednesday...VFR. A gusty NW wind with gusts upwards of 25-30
knots. Winds start to decrease around 21Z to 5-10 knots. High
confidence.

Outlook...

Wednesday Night...VFR. No significant weather.

Thursday...MVFR/IFR conditions possible, especially from KPHL on
south as low clouds and showers move through.

Thursday Night...VFR. No significant weather.

Friday through Saturday...Sub-VFR conditions expected at all
terminals is a winter storm impacts the region. All precipitation
types on the table for all terminals, though the highest chance for
snow and freezing rain will be from the I-95 corridor on west.

Saturday Night through Sunday...Sub-VFR conditions expected.
Primarily rain at all terminals, though KABE/KRDG could see some
freezing rain on Saturday Night.

&&

.MARINE...
After marginal Small Craft Advisory conditions today across the
Atlantic coastal waters due to southerly wind gusts around
20-25 kts and seas near 3-5 feet. There will be a lull for a few
hours this evening as conditions fall below Small Craft Advisory
criteria. After midnight, winds and seas will increase as
another period of Small Craft Advisory conditions develop. Northwest
winds gusting 25- 30 kts are forecast by dawn Wednesday with
seas 3-5 feet. The Delaware Bay has a Small Craft Advisory that
runs from 4 AM to 4 PM on Wednesday. There is the potential for
occasional gale force gusts on the Atlantic coastal waters but
due to the period being brief, no Gale Warning was issued.

Outlook...

Wednesday Night...No marine headlines expected.

Thursday through Thursday Night...SCA conditions possible (50%) as
winds near 25 kt out of the northwest and seas near 5 feet.

Friday...No marine headlines expected.

Friday Night through Saturday...SCA conditions possible (50%) with
seas nearing 5 feet.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Winter Weather Advisory until 4 PM EST this afternoon for
     PAZ054-055.
NJ...Winter Weather Advisory until 4 PM EST this afternoon for
     NJZ001-007-008.
DE...None.
MD...None.
MARINE...Small Craft Advisory from 4 AM to 4 PM EST Wednesday for
     ANZ430-431.
     Small Craft Advisory until 6 PM EST Wednesday for ANZ450>455.

&&

SYNOPSIS...Cooper/Hoeflich
NEAR TERM...Guzzo/Staarmann
SHORT TERM...Hoeflich
LONG TERM...Hoeflich
AVIATION...Guzzo/Hoeflich
MARINE...Guzzo/Hoeflich
Hazardous weather outlook, Dec 23, 3:13 AM EST, 10 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
313 AM EST Tue Dec 23 2025

MDZ012-015-019-020-241000-
Kent MD-Queen Annes-Talbot-Caroline-
313 AM EST Tue Dec 23 2025

This Hazardous Weather Outlook is for northeast Maryland.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A wintry mix of precipitation is possible on Friday, which could lead
to icy roads.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

Staarmann

In the hours before

Local storm report, Dec 23, 1:15 PM EST, 44 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
115 PM EST Tue Dec 23 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0112 PM     Snow             North Whitehall Twp     40.69N 75.59W
12/23/2025  M1.3 Inch        Lehigh             PA   Public

&&

DeSilva
Local storm report, Dec 23, 1:16 PM EST, 43 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
116 PM EST Tue Dec 23 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     Snow             Bangor                  40.87N 75.21W
12/23/2025  M2.0 Inch        Northampton        PA   Trained Spotter

&&

DeSilva
Local storm report, Dec 23, 1:19 PM EST, 40 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
119 PM EST Tue Dec 23 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 AM     Snow             Hudsondale              40.92N 75.86W
12/23/2025  M2.5 Inch        Carbon             PA   Public

&&

DeSilva
Local storm report, Dec 23, 1:24 PM EST, 35 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
124 PM EST Tue Dec 23 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     Snow             1 E Watchung            40.63N 74.44W
12/23/2025  M1.0 Inch        Somerset           NJ   Public

&&

DeSilva
Local storm report, Dec 23, 1:31 PM EST, 28 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
131 PM EST Tue Dec 23 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 AM     Snow             Hudsondale              40.92N 75.86W
12/23/2025  M0.3 Inch        Carbon             PA   Public

            Corrects previous snow report from
            Hudsondale.

&&

DeSilva
Local storm report, Dec 23, 1:43 PM EST, 16 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
143 PM EST Tue Dec 23 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 PM     Snow             2 SE Robeson Twp        40.23N 75.85W
12/23/2025  M2.0 Inch        Berks              PA   Public

&&

DeSilva

Nearby

Wind Advisories in Pennsylvania, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.